Kentucky, 2003Heavy Rain in Kentucky, September 2, 2003
September 2, 2003 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 2, 1:41 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 2, 1:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CDT TUE SEP 2 2003
FORECAST CHALLENGE IS TIMING AND QUANTITY OF ASSOCIATED PCPN WITH
MID LEVEL S/WV AND FRONTAL SYSTEM.
AT EARLY AFTERNOON E-W ORIENTED STATIONARY FRONT LOCATED ALONG THE
NORTHERN FRINGES OF OUR CWA THEN ARCED INTO A SFC LOW OVER NORTHWEST
ARKANSAS. EXPECT THIS BOUNDARY TO MOVE ONLY SLIGHTLY NORTH TODAY AS
THE LOW AND ASSOCIATED SHORT WAVE BEGIN TO MOVE SLOWLY NORTHEAST.
BROAD SCALE FORCING AHEAD OF THIS SYSTEM IS CURRENTLY PRODUCING A
WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS. DONT EXPECT MUCH
CHANGE IN THE OVERALL ORIENTATION OF RAIN SHIELD UNTIL TONIGHT WHEN
THE SYSTEM BEGINS TO MOVE EASTWARD ACROSS THE CWA. ALTHOUGH MODELS
DIFFER AS TO THE TRACKING AND MOVEMENT OF THE SFC AND UPPER LEVEL
SYSTEMS...THEY ALL AGREE THAT THE UPPER LOW WEAKENS AS IT MOVES OFF
TO THE EAST. BASED ON THE TRACK OF THIS SYSTEM AND THE FACT THAT IT
WEAKENS WITH TIME...GFS APPEARS TO BE TOO AGGRESSIVE WITH THE QPF
AMOUNTS. GROUND TRUTH REPORTS SO FAR HAVE EXCEEDED RADAR ESTIMATES
DUE TO THE TROPICAL NATURE OF THE AIRMASS. FAVOR THE ORIENTATION AND
AMOUNTS OF THE ETA/MESOETA SOLUTIONS. WILL MAKE A LAST MINUTE
DECISION ABOUT WHETHER OR NOT TO ISSUE A FLOOD WATCH FOR THE SE 2/3
OF THE CWA...BUT LEANING AGAINST IT AT THE MOMENT. EXPECT ALL PRECIP
TO BE OUT OF THE NW HALF OF THE CWA BY 12Z WEDNESDAY. WILL TAPER OFF
PRECIP FROM NW TO SE OVER THE SE HALF DURING THE AFTERNOON. SKIES
WILL CLEAR FROM NORTH TO SOUTH WEDNESDAY NIGHT AS THE DRIER AIR
WORKS ITS WAY ACROSS THE CWA. MOSTLY CLEAR TO PARTLY CLOUDY SKIES
WILL PREVAIL THEREAFTER AS HIGH PRESSURE TAKES CONTROL.
FWC/MAV MOS SLIGHTLY DIFFERENT SO WENT WITH A COMPROMISE.
.PAH...NONE.
JAP
Hazardous weather outlook, Sep 2, 4:00 AM CST, 11 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-031000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT TUE SEP 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE..TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS...MAINLY
EARLY TODAY. A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS THIS MORNING...WHERE THE HEAVIEST
RAINS HAVE FALLEN AND ADDITIONAL RAINFALL COULD LEAD TO FLOODING.
REFER TO THE NWS PRODUCT /SDFFFAPAH/ FOR MORE INFORMATION REGARDING
THE FLOODING POTENTIAL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL MOVE THROUGH BY WEDNESDAY AND BRING AN END TO THE
DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY FOR RAINFALL AND FLOODING
REPORTS.
Heavy Rain, McLean
- When
- September 2, 3:00 PM CST to 4:00 PM CST
- Where
- McLean County, Livermore
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.529, -87.264 (the zone’s center; the record gives no point)
Water was reportedly 6 to 8 inches deep over Highway 2110 for a 75-foot stretch between Livermore and Island.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, September 2, 2003$300,000 · 6 events
- Lightning Strike in Florida, September 2, 2003$200,000 · 1 event
- Damaging Wind in Arizona, September 2, 2003$200,000 · 70 kt wind · 1 event
- Flash Flood in California, September 2, 2003$60,000 · 1 event
- Flash Flood and Hail in California, September 2, 2003$50,000 · 1.25 in hail · 2 events
- Flash Flooding in Arkansas, September 2, 20033 injured · 4 events
- Flood in Ohio, September 2, 2003$20,000 · 1 event
- Flash Flooding in Texas, September 2, 2003$15,000 · 3 events
- Hail and Damaging Winds in Virginia, September 2, 2003$1,000 · 1 in hail · 7 events
- Flooding in Ohio, September 2, 2003$10,000 · 5 events
- Flash Flooding in Arkansas, September 2, 20033 events
- Flash Flooding in Missouri, September 2, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337593.